MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY (BD) PAXGENE® BLOOD DNA TUBE; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON AND COMPANY (BD) PAXGENE® BLOOD DNA TUBE; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 761165
Medical Device Problem Code Device Ingredient or Reagent Problem (2910)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 1210563.Medical device expiration date: 31-oct-2022.Device manufacture date: 29-jul-2021.Medical device lot #: 1246399.Medical device expiration date: 30-nov-2022.Device manufacture date: 03-sep-2021.Medical device lot #: 2041397.Medical device expiration date: 30-apr-2023.Device manufacture date: 10-feb-2022.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the paxgene® blood dna tube there was missing additive.This event affected 103,550 devices.The following information was provided by the initial reporter.The customer stated: "the product is presenting low yield.Most samples failing dna extraction qc are failing concentration.".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for eval: yes.D9: returned to manufacturer on: 2022-09-22.H.6.Investigation summary: bd received 10 samples from each lot.Unfortunately, there is no testing that can be done for low yield.Our ifu (instructions for use) does not provide for any specific yield claims.Yields depend on the patient, the quality of the specimen, and the method used for isolation.A complaint history review was conducted and only the current complaint was found relating to the incident lot numbers: 1210563, 1246399, 2041397 the ¿as reported¿ defect code.The device history records were reviewed with no issues being identified.There were no related quality notifications.All process and final inspections comply with specification requirements.This complaint is unable to be confirmed low yield.Bd was not able to identify a root cause for the indicated failure mode.A review of our ifu is recommended.
 
Event or Problem Description
It was reported when using the paxgene® blood dna tube there was missing additive.This event affected (b)(4) devices.The following information was provided by the initial reporter.The customer stated: "the product is presenting low yield.Most samples failing dna extraction qc are failing concentration.".

Brand Name
PAXGENE® BLOOD DNA TUBE
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY (BD)
belliver way
belliver industrial estate
plymouth
UK 
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY (BD)
belliver way
belliver industrial estate
plymouth
UK  
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15421875
Report Number9617032-2022-00879
Device Sequence Number12416844
Product Code PJE
UDI-Device Identifier54053727611654
UDI-Public54053727611654
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K142821
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number761165
Device Catalogue Number761165
Device Lot NumberSEE H.10
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2022
Supplement Date Received by Manufacturer10/24/2022
Initial Report FDA Received Date09/14/2022
Supplement Report FDA Received Date10/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown